Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blisters on the arms and legs despite being on Virechana therapy?

Answered by
Dr.
Dr. Munish Sood

Ayurveda Specialist

Practicing since :2003

Answered : 3449 Questions

default
Posted on Wed, 23 May 2018 in Ayurveda
Question: My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the doctor prescribed medicines to flush out the impurities out of body. The symptoms spread to her left leg and arms too. She will be constantly scratching her arms and legs. Blisters started forming on her legs/arms and water will ooze out of the blisters. Sometimes, when she scratches, even blood will come out of the blisters. The doctor then proposed Virechana treatment to flush out the impurities and to balance tridosha. He said that the issue is due to excess Pitta. Mother was put on diet of gruel and total abstained from tamarind / salty food. She went through Virechana treatment last weekend and is currently recovering. We find that some blisters are still forming on her hands. Is this normal? What is the success rate of Virechana treatment? P.S. We are vegetarians. Mother has borderline sugar. No other complications.
doctor
Answered by Dr. Munish Sood 1 hour later
Brief Answer:
please upload photographs

Detailed Answer:
Dear
Thanks for contacting the Ayurveda section of [A]YUSH and after reviewing your case history I'm of the following opinion:

i. Do upload snapshots of the affected leg(s) for slight visual examination online.
ii. In Ayurveda, any fluid/blood/pus-filled blister can be included under 'Visphota' or Pittaja Kushtha.
iii. What was the skin disease diagnosed [black patch + itching]?.. get a second opinion since blood impurity is not a clinical diagnosis.
iv. Was Virechana done after performing prerequisites like XXXXXXX therapy then Samsarjana karma and then Snehana [oleation] therapy and then, after three days, Virechana is given [otherwise complications are bound to happen]
v. Virechana drugs are given in the morning [9 - 10 AM]
vi. blisters could be a sign of inadequate purgation [virechana], get a second opinion from a Panchkarma Hospital since success rate of Virechana in skin disease is very excellent if done in a stepwise manner.

Dr. Munish Sood
Consultant Physician
Naimittika

direct online link: bit.ly/drmunishsood
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Munish Sood 27 hours later
Hello Doctor, thanks for the reply. I will try to upload photos of her hands and leg. Yes, the Virechana was done after three days of consuming Ghee, and three days of steam. Doctor's diagnosis is dry dermatitis or dry eczema. After Virechana, her hands, legs and stomach have turned very dry and itchy. Doctor says that there is still some purities remaining in her body which is coming out through her skin
doctor
Answered by Dr. Munish Sood 1 hour later
Brief Answer:
further necessary information

Detailed Answer:
Dear
Thanks for reverting back

1. After going through the snapshots and diagnosis by the physician I’m of the following opinion:

i. As Virechana was done after following necessary procedures thus hopefully the remaining pathology could indicate further commencement of the procedure, remain under the regular supervision of your attending Physician, I at most can let you know about the symptomwise approach:

ii. As eczema is an example of Autoimmune [AI] disease thus is she suffering from an autoimmune disorder like Rheumatoid Arthritis, diabetes, vitiligo, hypothyroidism, psoriasis, Inflammatory Bowel Disease [IBD]

PS. was any investigation(s) done to exclude them and diet which causes the release of histamine and thereby causing allergy could be one of the causes of eczema, and can be eggs, peanuts, shellfish, seafood or dairy products, food coloring, artificial sweeteners can trigger the immune system to react.

iii. One thing to remember is that the duration of treatment may not be proportional to the extent of skin involvement, probably because of a disturbed immune system, so prolonged treatment with XXXXXXX (Nervine) & Rasayana Drugs (Immunomodulators) should be continued irrespective of the improvement.

PS. Eczema is triggered by STRESS and disturbed Immune System, any type of stress (physical/emotional/mental)?

iv. Avoid: milk, yogurt, sugarcane products, fish meat, newly harvested rice, salt, vinegar, oily foods, raw radish, overeating, sleeping during day, brinjal, tomatoes, soap (dry)

v. Take: green vegetables, boiled and filtered water to drink, protein-rich diet, iron, folic acid, barley, whole wheat bread, honey, eggs, brown rice, orange.

P.S. because skin and nervous system have a common embryological origin thus medicine should cover the neuro part also.

vi. Vit E which works as an antioxidant can be applied to the skin as well as taken orally.

vii. Include a diet rich in Vit. A, B6, E and essential fatty acids

Dr. Munish
Naimittika

[If interested I can courier you the XXXXXXX and Immunomodulator drugs]

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Munish Sood 7 hours later
Thanks for the detailed response doctor.
My mother has had knee pain in past and has taken ghee based medicines to help. Now she is feeling better w.r.t. knee pain.
My mother's physician has requested my mother to abstain from eating tamarind/lemon other acidic food. We will continue to observe her progress and will contact you again if required.
doctor
Answered by Dr. Munish Sood 7 minutes later
Brief Answer:
keep me updated

Detailed Answer:
Dear
Thanks for reverting back

1. I will be waiting to address your future queries and more than happy to solve the concerns.

Dr. Munish
Naimittika
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hi, I have had mycosis fungicides for nearly 25 years. I have used nitrogen mustard, total body, accutane and interferon injections but now only use methotrexate which keeps skin lessons away. The past 10 years I have been diagnosed with rheumatoid arthritis, autoimmune disease, sjogrens, fibromalasia along with many infections mostly in the lungs. I feel horrible most of the time and the very worst upon waking in the morning so much so I dread going to sleep. I need help but don t know where to turn

doctor1 MD

My 14 yr. old is having extreme burping, we have been to the ER and got no results. She was previously diagnosed with a Lyles Heart murmur or musical murmur. She is 5 9 , 138 pounds, active with basketball and dance. She complains of lightheadedness, chest pain in upper left quadrant, left arm pain and she says she feels like her heart is racing at random times. She can t inhale or exhale deeply without burps, and they are constant and persistant. She has had a normal sonogram of the liver, kidneys, gall bladder. Do you have any suggestions? We are frustrated. In the ER she had low potassium and low BUN, she has also been diagnosed with chillblains on the fingers and toes, negative antigen test for Lupus and Rheumatoid arthritis.

doctor1 MD

Hello, I just started taking methotrexate for arthritis pain and also just found out that it causes hair loss. What percentage of people taking this drug do lose their hair. I am taking only 2.5 mg to start. Is that enough to cause hair loss? Brenda

doctor1 MD

I read your Can mold cause rheumatoid arthritis and I have also read toxic mold systemic juvenile rheumatoid arthritis - Google Search and a blog about a 14-year-old girl with juvenile rheumatoid arthritis, was found to have Stachybotrys growing in her bedroom walls... the reason I reiterate all this is because my son got so infected by Stachybotrys and other toxic molds in our apt that he developed systemic juvenile rheumatoid arthritis and it affects his heart, lung and joints - so does this type of mold cause it or not?

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.